MAUDE Adverse Event Report: IMPERATIVE CARE INC. ZOOM REPERFUSION CATHETER

IMPERATIVE CARE INC. ZOOM REPERFUSION CATHETER
Model Number ICR071137
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
A 56-year-old female patient was treated for an occlusion at the m1 segment.Access was obtained with a guidewire and a zoom 88 catheter.During the first pass, a zoom 71 catheter and a stent retriever were advanced to the m1 segment.After aspiration was applied, the stent retriever was retracted into the zoom 71.Both devices were then pulled back and removed together through the zoom 88.The physician stated that while pulling back the devices through the zoom 88, the devices got stuck in the y adapter of the third party rotating hemostatic valve (rhv).The physician continued retracting the devices resulting in the zoom 71 shaft separating.The physician confirmed that the separation occurred outside of the patient.A second pass was completed using a new zoom 71 catheter.It was advanced over the same guidewire, through the same rhv, and same zoom 88 catheter.The same stent retriever was then advanced through the new zoom 71 to the m1 segment, and the same steps as the first pass were performed.After aspiration was applied, the physician again retracted the stent retriever into the zoom 71 and pulled both devices back together through the zoom 88 and rhv.The devices became stuck in the rhv again.The physician continued to retract the zoom 71 and stent retriever and was able to remove them.Upon inspection of the second zoom 71, the physician reported that the distal portion of the catheter was stretched and mangled.According to the physician, there were no issues with the zoom devices and indicated that the rhv may have been too tight during removal of the zoom 71 and stent retriever.No further passes were attempted.The m1 clot was partially removed, and a final tici 2c score was achieved.No patient sequelae were reported.
 
Additional Manufacturer Narrative
The manufacture records for the zoom products were reviewed.The review confirmed all devices met the manufacturing and quality requirements.The devices involved in the case have not been returned for investigation.Although the exact root cause cannot be determined, the most likely cause based on the initial input from the physician and initial images of the devices is the tightened rhv limited the ability of the zoom 71 with the stent retriever inside to be removed without damaging the zoom 71 resulting in the zoom 71 separating.
 
Additional Manufacturer Narrative
A proximal segment of the zoom 71 was returned for evaluation, the reported separated distal segment was not returned for investigation.The investigation of the returned proximal segment demonstrated damage which suggests an axial force was applied during the procedure, resulting in stretching of shaft materials prior to the device breaking.Investigation demonstrated stretched coil and catheter jacket at the break location.Additionally, one kink was present on the returned catheter segment.Based on the returned device investigation with the prior information provided by the user, the most likely root cause was the tightened rhv limited the ability of the zoom 71 with the stent retriever inside to be removed without damaging the zoom 71 resulting in the zoom 71 separating.

Brand Name
ZOOM REPERFUSION CATHETER
Common Device Name
ZOOM REPERFUSION CATHETER
Manufacturer (Section D)
IMPERATIVE CARE INC.
1359 dell ave
campbell CA 95008 6609
Manufacturer (Section G)
IMPERATIVE CARE INC.
1359 dell ave
campbell CA 95008 6609
Manufacturer Contact
joy patel
1359 dell ave
campbell, CA 95008-6609
4082029060
MDR Report Key21037093
Report Number3014590708-2024-00041
Device Sequence Number8456999
Product Code NRY
UDI-Device Identifier00812212030450
UDI-Public(01)00812212030450(17)270625(10)F2417304
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K211476
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberICR071137
Device Catalogue NumberICR071137
Device Lot NumberICR071137
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2024
Supplement Date Received by Manufacturer01/06/2025
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date01/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC GATEWAY PLUS Y ADAPTER,; EMBOTRAP STENT RETRIEVER,; SYNCHRO 14 GUIDEWIRE; ZOOM 88 ACESS CATHETER
Patient Age56 YR
Patient SexFemale